March 30, 2010 at 6:34 pm #36478saraMember
I agree with Marion and the others. There are ways to treat the side effects of the cancer and the chemo.
The names of the towns you mentioned sound like they are in Italy. I imagine that the procedures may be different between the US and Italy. That being said, there are still ways to help your father fight against weight loss and address his constipation. Is there any chance you can get him back in to see his oncologist to discuss?March 30, 2010 at 12:49 am #36477gavinModerator
Sorry to hear that your dad is having such a rough time right now, and this must be harder for you to deal with as you live a distance away from your dad. But I have to say, that I agree with what everyone else is saying about having your dad looked at as soon as possible. And if that means getting him to the ER to be seen then that is what I would do.
Please keep us updated and my thoughts and best wishes to you and your dad,
GavinMarch 29, 2010 at 11:38 pm #36476daddysgirl-2Member
It is frightening when everything seems to go bad very quickly. Barely time to act or react. I am so sorry to hear of the news of your dad. Wishing you and your family peace.
JoleneMarch 29, 2010 at 8:31 pm #36475lalupesParticipant
I’m so sorry to hear this, Matilda – I do hope you’re getting some better communication from the doctors now. Please let us know how you are & how your dad is progressing.
Thinking of you & sending my best wishes.
JuliaMarch 28, 2010 at 4:41 pm #36474marionsModerator
Matilda….Effects of chemo may very well be the cause for your Dad’s current problems however, his symptoms need to be tended to. I agree with Jennifer. I would take him to the hospital. Once there, they will have to tend to him.
Please, keep us posted.
MarionMarch 28, 2010 at 12:28 pm #36473matildaParticipant
My dad last night has been very ill and this morning he could not get up because he could not move. His bones are very painful and he panicked. Tomorrow he will see the cardiologist. However, the bad thing is that when he called his doctor telling him he was ill, he just said that it is the effect of chemo. Unfortunately, I live in Bari and my dad is in ForlMarch 28, 2010 at 9:17 am #36472katieloumattMember
Like Lainy, Janet and Marion have said I think your Dad needs reviewing regarding his symptoms. His pain and constipation need to be addressed.
Thinking of you,
KatieMarch 28, 2010 at 4:18 am #36471scragglesMember
Hi there, I’m sorry to hear about dad. Your dad sounds similar to what my mom’s going through. She was also very constipated, which caused ALOT of pain for her. She is now taking a prescription laxidive daily, and she is able to have a bowel movement now once a day. I’m sorry but I don’t know the name of the drug, but maybe you could ask your doctor about it.March 28, 2010 at 2:54 am #36470marionsModerator
Matilda….Just because you have to wait until the 20th of April to find out whether the chemo is working does not mean that your Dad cannot be seen by a doctor to be treated for his present symptems. I realize that he is quite independent but, you may want to speak with him to see if he is open to speak with his physician or, whether he may allow you to speak for him on his behalf. His symptoms demand attention. I remember you speaking of fluid retention in one of your other posts. Has the cause for this been explained? Constipation can be treated with medication. Who is in charge of your Dad’s care?
I am thinking of you,
MarionMarch 28, 2010 at 2:54 am #36469magicParticipant
Matilda,if he looks as if his condition is deteriorating he must get a review and quickly.He should not be on the chemo if he is this unwell because whether it is the chemo causing side effects or leading to an infection or if its the cancer worsening the chemo should be stopped.Then his problems can be sorted out and a plan can be made and if the cancer is worsening he can have a better quality of life by treaing his symptoms JanetMarch 28, 2010 at 12:33 am #36468lainyParticipant
Matilda, has your dad had a blood culture for an infection? Have they given him anything for his cough or constipation? It’s hard to believe that they would just let him suffer like that. I have a million questions but first they must make him comfortable. I just do not understand.March 28, 2010 at 12:22 am #3299matildaParticipant
My dad is loosing lots of weight as he does not have appetite at all. He’s also constipated and has a terrible cough. I am afraid these synthoms might mean he is at the end and that the chemo is not working. Doctors said that we have to wait until the next scan (April 20th) to find out if the chemo is working. I am very pessimistic as my daddy is getting every day worse. He is extremely weak as well. I can’t believe I am loosing my father in such a short time from his diagnosis.
- You must be logged in to reply to this topic.